Health knowledge made personal
Join this community!
› Share page:

Discontinuation of Celexa and Brain Shocks; What would cause it to continue for years?


Posted by pink81483

Back in 2001 or 2002 I was prescribed a mild dose of Celexa for depression and anxiety. After 5 months I decided that I didn't want to take it any more because it was causing me to feel numb and get angry for no reason. Instead of consulting a physician, I just dropped the drug cold turkey. The numb feeling lasted for several months after discontinuing Celexa, but I also had another symptom. I would get what I call "Brain Shocks". It was like a sudden volt of electricity shooting through my brain.

I read blogs where other people have described having the same symptom of "Brain Shock", but theirs has always been a symptom of withdrawal. I have been having these "Brain Shocks" since 2001 or 2002. 7 to 8 years later, I'm no longer in the withdrawal stages and it won't stop.

 

What truly causes these "Brain Shocks"? Will it ever stop, or will I have to live with this for the rest of my life? Has anyone else experienced this long term? Is this a sign of brain damage from Celexa, cause I sure did start feeling a lot dumber after taking it, lol?

 

p.s. It happens most frequently when I am trying to fall asleep. Like, I'll be on the brink of falling asleep, my body feels as though its drifting off in la-la land, and then "Wham!", I get this sudden jult, almost like a flash of light mixed with a swooshing sound, but in my brain only. It causes my heart rate to increase along with my breathing (probably because it scares the living begeebers out of me), and I'm wide awake. It takes me another 10-15 minutes to relax and start falling back asleep.

 

 
Answers (1)
Sort by: Newest first | Oldest first

Hi Pink:

That is the best description I have ever heard of what happens. "Brain Shocks"...that really pinpoints what they feel like.

OK. We all know NOT to go cold turkey without the help of our doctor. But you did and I have in the past, so the worst part is over.

But  everything you experienced during and after is fully explained in the brochure about the Celexa itself. You should have called your doctor immediately when you started feeling angry, because that was a big side affect of the drug.

Answer: What causes them: Unknown

Will they ever stop: Yes, they should have already. You need to go to go to your doctor and have them find out why they have lasted so long. Use the same description you told me, because it explains them so well. No one I have been able to find in my research has lived out their whole life with these"Brain Shocks" and you shouldn't either.

I would never expect the "brain shocks" to last that long. Since everyone reacts differently to situations, this can vary widely. But not 7-8 years!

According to my research, this is NOT brain damage! The anti-depresants tend to make you feel drowsy and sleepy and yes, kind of dumb. But not from brain damage!

Remember: This is not medical advice. I can't give you that.

Please see your doctor! It is the only way to get these stopped!  You have let this go on for way too long!!!!!

Regards,

Trudy Thomas

Health Maven

 

 

NOTICE: The information provided on this site is not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on Wellsphere. If you have a medical emergency, call your doctor or 911 immediately.
Post an answer
Write a comment: